Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 30, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 8, 2006, 4:08 PM EDT for Chatham County, Effingham County, Georgia. It was in force for 59 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2006, 4:08 PM EDT (20:08 UTC)
- Expired
- Apr 8, 2006, 5:07 PM EDT
- In force
- 59 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Chatham County, GA, Effingham County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 4:10 PM EDT | HAIL 0.5 | Meldrim, GA | DIME SIZE HAIL REPORTED IN MELDRIUM. |
| Apr 8, 4:15 PM EDT | TSTM WND DMG | 2 S Eden, GA | TREES AND LIMBS DOWN OFF OLD RIVER RD JUST NORTH OF I-16. |
| Apr 8, 4:20 PM EDT | HAIL 1 | Bloomingdale, GA | |
| Apr 8, 4:24 PM EDT | HAIL 0.5 | Pooler, GA | |
| Apr 8, 4:26 PM EDT | HAIL 1.75 | Pooler, GA | ANOTHER REPORT OF PEA HAIL ALSO RECEIVED. |
| Apr 8, 4:31 PM EDT | HAIL 0.5 | Port Wentworth, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 1:30 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 082009 SVRCHS GAC051-103-082115- /O.NEW.KCHS.SV.W.0030.060408T2008Z-060408T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 408 PM EDT SAT APR 8 2006 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EFFINGHAM COUNTY IN SOUTHEAST GEORGIA CHATHAM COUNTY IN SOUTHEAST GEORGIA * UNTIL 515 PM EDT * AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED 6 MILES WEST OF MELDRIM...OR ABOUT 8 MILES EAST OF PEMBROKE...MOVING NORTHEAST AT 45 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... EDEN AND MELDRIM... RINCON AND MEINHARD... BLOOMINGDALE A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3223 8145 3209 8137 3214 8112 3238 8123 $$ 24
3 follow-up statements
000 WWUS52 KCHS 082036 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 435 PM EDT SAT APR 8 2006 GAC051-103-082115- /O.CON.KCHS.SV.W.0030.000000T0000Z-060408T2115Z/ EFFINGHAM-CHATHAM- 435 PM EDT SAT APR 8 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR EFFINGHAM AND CHATHAM COUNTIES... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...MOVING NORTHEAST AT 45 MPH. PERSONS IN THE DOWNTOWN SAVANNAH AREA SHOULD TAKE COVER IMMEDIATELY. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BLOOMINGDALE...EDEN...MARLOW...MEINHARD...MELDRIM...MONTEITH...PORT WENTWORTH AND RINCON. A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3223 8145 3209 8137 3214 8112 3238 8123 $$ 24
000 WWUS52 KCHS 082044 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 443 PM EDT SAT APR 8 2006 GAC103-082053- /O.CAN.KCHS.SV.W.0030.000000T0000Z-060408T2115Z/ EFFINGHAM- 443 PM EDT SAT APR 8 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EFFINGHAM COUNTY HAS BEEN CANCELLED... TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3212 8130 3203 8123 3207 8110 3221 8117 $$ GAC051-082115- /O.CON.KCHS.SV.W.0030.000000T0000Z-060408T2115Z/ CHATHAM- 443 PM EDT SAT APR 8 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR CHATHAM COUNTY... AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AROUND THE CITY OF SAVANNAH. THE STORM IS MOVING NORTHEAST AT 45 MPH. A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3212 8130 3203 8123 3207 8110 3221 8117 $$ 24
000 WWUS52 KCHS 082107 RRA SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 506 PM EDT SAT APR 8 2006 GAC051-082116- /O.CAN.KCHS.SV.W.0030.000000T0000Z-060408T2115Z/ CHATHAM- 506 PM EDT SAT APR 8 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM COUNTY HAS BEEN CANCELLED... AT 506 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED. A FEW MORE STORMS WILL BE MOVING BACK INTO THE COUNTY FROM THE SOUTH IN THE NEXT HALF HOUR...BUT AT THIS TIME THEY ARE NOT SEVERE. REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3212 8130 3203 8123 3207 8110 3221 8117 $$ 24
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:09 PM EDT, 59 minutes earlier.
Area forecast discussion, Apr 8, 3:09 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 309 PM EDT SAT APR 8 2006 DUE TO ONGOING SEVERE WX...THE AFTERNOON FCST PACKAGE WILL BE DELAYED. PRODUCTS SHOULD BE AVAILABLE STARTING BETWEEN 4 AND 5 PM EDT /20-21Z/. A MORE COMPETE AFD WILL LIKELY BE AVAILABLE AT THAT TIME AS WELL. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...LAKE WIND ADVISORY FOR LAKE MOULTRIE SCZ045 UNTIL 8 PM TODAY. MARINE...SMALL CRAFT ADVISORY FOR AMZ330-350-352-374. && 33
Hazardous weather outlook, Apr 8, 3:30 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 230 PM EST SAT APR 8 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-091000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 230 PM EST SAT APR 8 2006 ...TORNADO WATCH IN EFFECT UNTIL 9 PM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE WEATHER...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT THE REGION THIS AFTERNOON AND EVENING AHEAD OF A STRONG COLD FRONT. CONDITIONS WILL BE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES. REFER TO THE TORNADO WATCH...ALONG WITH ANY SPECIAL WEATHER STATEMENTS OR WARNINGS FOR ADDITIONAL INFORMATION. .LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT FOR LAKE MOULTRIE UNTIL 8 PM TONIGHT. WINDS WILL INCREASE TO 20 KNOTS AND GUSTS AS HIGH AS 30 KNOTS MAY OCCUR NEAR THE LAKE SHORE. WINDS MAY BRIEFLY DROP THIS EVENING AHEAD OF A STRONG COLD FRONT BUT WILL QUICKLY SURGE TO 20 TO 25 KNOTS BEHIND THE FRONT AS STRONG HIGH PRESSURE BUILDS INTO THE REGION. ANOTHER LAKE WIND ADVISORY WILL LIKELY BE NEEDED TONIGHT. REFER TO THE LATEST NON-PRECIPITATION STATEMENT AND RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. .RIP CURRENTS...THERE WILL BE AN INCREASING RISK FOR RIP CURRENTS SUNDAY THROUGH TUESDAY AS MODERATE NORTHEAST WINDS DEVELOP ALONG THE COAST AND THE ADJACENT COASTAL WATERS. THE RISK WILL BE HIGHEST ALONG THE BEACHES OF NORTH COASTAL GEORGIA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY. JRL
In the hours before
Local storm report, Apr 8, 3:28 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
328 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL FIVE POINTS 31.92N 82.03W
04/08/2006 E0.75 INCH TATTNALL GA PUBLIC
PENNY SIZE HAIL REPORTED
&&
REVLocal storm report, Apr 8, 3:35 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
335 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL GLENNVILLE 31.94N 81.93W
04/08/2006 M1.25 INCH TATTNALL GA TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE REPORTED IN GLENNVILLE
&&
REVLocal storm report, Apr 8, 3:40 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 7 E TISON 31.94N 81.90W
04/08/2006 E0.75 INCH TATTNALL GA TRAINED SPOTTER
ONE HALF TO THREE QUARTER INCH HAIL REPORTED.
&&
REVLocal storm report, Apr 8, 3:56 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL MONCKS CORNER 33.20N 80.01W
04/08/2006 E0.25 INCH BERKELEY SC TRAINED SPOTTER
DIME SIZE HAIL REPORTED NORTH OF MONKS CORNER AT SHORT
STAY CAMP GROUND EAST OF THE LAKE MOULTRIE DAM.
0336 PM HAIL DORCHESTER 33.14N 80.39W
04/08/2006 E0.25 INCH DORCHESTER SC PUBLIC
DIME TO QUARTER INCH SIZE HAIL REPORTED AT CRESTWOOD
SUBDIVISION AT BACON BRIDGE ROAD.
0336 PM HAIL COLLETON 33.04N 80.88W
04/08/2006 E0.25 INCH COLLETON SC TRAINED SPOTTER
DIME SIZE HAIL REPORTED AT GREENPOND NEAR HIGHWAY 303 IN
COLLETON COUNTY.
&&
REVLocal storm report, Apr 8, 4:04 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM FUNNEL CLOUD HOLLYWOOD 32.73N 80.24W
04/08/2006 CHARLESTON SC AIRPLANE PILOT
PILOT REPORTED FUNNEL CLOUD MOVING DOWN TOOGOODOO RIVER.
RELAYED THROUGH COUNTY DISPATCH.
&&
JRLLocal storm report, Apr 8, 4:08 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL RAVENEL 32.76N 80.25W
04/08/2006 M0.75 INCH CHARLESTON SC PUBLIC
JUST BEGAN.
&&
JRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 3:09 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Evans, Tattnall | 66 min |
| Apr 8, 3:41 PM EDT | Severe Thunderstorm Warning | CHS | Bryan | 49 min |
| Apr 8, 3:50 PM EDT | Severe Thunderstorm Warning | CHS | Liberty | 31 min |
| Apr 8, 4:43 PM EDT | Special Marine Warning | CHS | 92 min | |
| Apr 8, 5:42 PM EDT | Special Marine Warning | CHS | 63 min | |
| Apr 8, 5:47 PM EDT | Special Marine Warning | CHS | 118 min | |
| Apr 8, 7:12 PM EDT | Special Marine Warning | CHS | 11 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.